about the meds

iVillage Member
Registered: 04-01-2003
about the meds
1
Thu, 07-31-2003 - 9:02am
please tell me how the meds are with your body. i am thinking about ivf and just want to know about the meds. please some one tell me the whole story. any side effects. will it harm me because of my age. i no i can ask the doctor and i did but just want to here it from a women that been threw it. thank you
iVillage Member
Registered: 04-08-2003
In reply to: msbabie
Thu, 07-31-2003 - 2:40pm
This is my first cycle for IVF, but I've been on all the meds for IUI/injectibles except the progesterone.

Repronex & Bravelle are the 2 ovulation stimulants I've been taking since January - I've had 3 cycles on them. Each cycle I've had different side effects. I'm usually sick to my stomach for about an hour after the morning shot and the evening shot, but that passes. With the repronex there are large welts at the injection site that last for several days and are hot & red and sore for about 48 hours. I have had migraine headaches (by my RE gave me pain medication that helped these be tolerable so I could work), body aches & chills (like the flu) and hot flashes (not as severe as the ones from clomid).

Lupron - unfortunately I had side effects from the lupron, my RE says he hasn't had a patient in 2 years have problems with this medication. I had bone pain really bad and there was nothing I could do to alleviate that - it was awful. I am not looking forward to that again this month. I also had an allergic reaction at the site and got hives within seconds of injecting myself. It itched really bad for about 45 minutes and then the swelling and itching went away. I was able to start taking benadryl (antihistamine) but ONLY when I was on the lupron. Benadryl can affect egg development so I was told NOT to take it while I was on the Repronex & Bravelle.

HCG - I didn't have any side effects from the HCG injection until the day after I ovulate and then it was frequent urination (honest to goodness, every 20 minutes) for about 2 days - I was told it was because of all of the egg follicles being so enlarged and pressing on my bladder. I also for the next week after having the shot would be a little queazy, and tender breasts, and one cycle I had a real smell aversion to dairy products.

Everyone is different - I know people who haven't experienced any of the side effects I have.

Andrea